# SDR CA140124026

- Difficulty date: January 21, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- Engine: Hnywl AS90711A
- System (JASC): 2312 · VHF Communications System
- Part: Audio Control
- Condition: Failed
- Location: Vhf Sys
- Stage of operation: CL
- How discovered: O
- Nature of condition: G
- Precautionary procedure: O

## Discrepancy

(CAN) ON CLIMBOUT, CO-PILOT NOTICED HE WAS UNABLE TO HEAR THROUGH HIS HEADSET. HE DISCONNECTED AND RECONNECTED AND THE AUDIO COME BACK. HE LOST AUDIO AGAIN, DISCONNECTED AND RECONNECTED A SECOND TIME BUT THIS TIME THE AUDIO WAS NOT REESTABLISH.  PILOT ACCOMPLISHED COMMUNICATION WITH ATC.  AFTER ACFT LEVEL OFF, APPROXIMATELY. 1:45 INTO FLIGHT, FLIGHT CREW DECIDED TO SWAP HEADSETS.  AS THE PILOT CONNECTED THE SWAPPED HEADSET INTO HIS SIDE, THE PILOT SIDE AUDIO FAILED AND HE WAS UNABLE HEAR OR SPEAK ON THE RADIO.  THE CO-PILOT`S SIDE ALSO CONTINUED TO NOT WORK EVEN WITH THE HEADSET HE HAD GOTTEN FROM THE PILOT.  HEADSETS WERE SWAPPED BACK BUT THE AUDIO DID NOT RETURN.  FLIGHT CREW PUT ACPS TO EMERGENCY POSITION AND USED O2 MASK, THEY ALSO PUT TRANSPONDER TO 7600.  THEY FINALLY REESTABLISH CONTACT WITH ATC THROUGH SATCOM PHONE.  AFTER APPROXIMATELY 2:45 INTO FLIGHT WITH ACPS STILL AT EMERGENCY POSITION, PILOT MADE CONTACT WITH ATC ON 121.5.  THEY PROVIDED FREQUENCY THAT WAS USED BY BOTH PILOTS FOR THE REST OF THE FLIGHT.  LASTLY, DURING APPROACH, PILOTS NOTICE THEY DID NOT GET AURAL WARNING TONES FOR AUTO-PILOT DISCONNECT OR NORMAL ALTITUDE CALLOUTS.  ON GROUND, FLIGHT CREW POWER CYCLED THE ACFT AND ALL AUDIO SYSTEMS WERE FOUND SERVICEABLE.  THEY WERE NOT ABLE TO DUPLICATE THE ISSUE.
